Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 45, NWS Wakefield, VA

June 23, 2012Camden County, Currituck County, Pasquotank County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 23, 2012, 3:52 PM EDT for Camden County, Currituck County, Pasquotank County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2012, 3:52 PM EDT (19:52 UTC)
Expired
Jun 23, 2012, 4:30 PM EDT
In force
38 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC

The radar

The Norfolk radar (KAKQ), 124 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS51 KAKQ 231952
SVRAKQ
NCC029-053-139-232030-
/O.NEW.KAKQ.SV.W.0045.120623T1952Z-120623T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT SAT JUN 23 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
  SOUTHEASTERN CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA...
  SOUTHEASTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OLD TRAP...OR 6 MILES EAST OF WEEKSVILLE...AND MOVING SOUTHEAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANDY AROUND 410 PM EDT.
  POINT HARBOR AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TEXAS...
JARVISBURG...POWELLS POINT...MAMIE...SPOT AND HARBINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3610 7586 3617 7587 3626 7595 3616 7591
      3617 7599 3623 7608 3614 7608 3624 7619
      3626 7618 3627 7615 3621 7610 3624 7608
      3629 7615 3635 7609 3625 7578 3624 7577
      3623 7581 3627 7584 3608 7578 3606 7579
TIME...MOT...LOC 1953Z 300DEG 21KT 3622 7604
WIND...HAIL 60MPH 1.00IN

$$

DEROSA
2 follow-up statements
206 
WWUS51 KAKQ 232013
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT SAT JUN 23 2012

NCC139-232023-
/O.CAN.KAKQ.SV.W.0045.000000T0000Z-120623T2030Z/
PASQUOTANK NC-
413 PM EDT SAT JUN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PASQUOTANK COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3610 7586 3617 7587 3626 7595 3620 7595
      3616 7592 3617 7599 3622 7605 3623 7605
      3629 7591 3628 7586 3625 7584 3627 7583
      3625 7577 3623 7580 3624 7585 3608 7578
      3606 7579
TIME...MOT...LOC 2013Z 300DEG 21KT 3618 7591

$$

NCC029-053-232030-
/O.CON.KAKQ.SV.W.0045.000000T0000Z-120623T2030Z/
CAMDEN NC-CURRITUCK NC-
413 PM EDT SAT JUN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CURRITUCK AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 430 PM EDT...

AT 412 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR GRANDY...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POINT HARBOR AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE POWELLS
POINT...MAMIE...SPOT AND HARBINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3610 7586 3617 7587 3626 7595 3620 7595
      3616 7592 3617 7599 3622 7605 3623 7605
      3629 7591 3628 7586 3625 7584 3627 7583
      3625 7577 3623 7580 3624 7585 3608 7578
      3606 7579
TIME...MOT...LOC 2013Z 300DEG 21KT 3618 7591
WIND...HAIL 60MPH 1.00IN

$$

DEROSA
824 
WWUS51 KAKQ 232030
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT SAT JUN 23 2012

NCC029-053-232041-
/O.EXP.KAKQ.SV.W.0045.000000T0000Z-120623T2030Z/
CAMDEN NC-CURRITUCK NC-
430 PM EDT SAT JUN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CURRITUCK AND
SOUTHEASTERN CAMDEN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.

LAT...LON 3610 7586 3617 7587 3626 7595 3620 7595
      3616 7592 3617 7599 3622 7605 3623 7605
      3629 7591 3628 7586 3625 7584 3627 7583
      3625 7577 3623 7580 3624 7585 3608 7578
      3606 7579
TIME...MOT...LOC 2013Z 300DEG 21KT 3618 7591

$$

DEROSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:06 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 23, 2:06 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
206 PM EDT SAT JUN 23 2012

.SYNOPSIS...
THE STALLED FRONT OVER EASTERN NORTH CAROLINA WILL WASH OUT
TONIGHT. HIGH PRESSURE RETURNS TONIGHT AND SUNDAY. A WEAK UPPER
DISTURBANCE CROSSES THE REGION SUNDAY AFTERNOON...FOLLOWED BY
ANOTHER COLD FRONTAL PASSAGE ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WHAT IS LEFT OF THE COLD FRONT HAS STALLED ON THE NORTH SIDE NORTH
OF THE ALBEMARLE SOUND NEAR ECG. AN AREA OF CLOUDS HAS DEVELOPED
ALONG THE FRONT FROM SE VA TO THE SOUND ALONG WITH A FEW SHOWERS
AND STORMS HOLDING TEMPS DOWN IN THE MID 80S WITH A FEW UPPER 80S WHERE
THERE HAS BEEN MORE SUN. SHOWER AND STORM ACTIVITY NEAR THE BORDER
WILL DISSIPATE WITH LOSS OF HEATING. FOR THE REST OF THE AREA
ONLY SHALLOW CU HAVE DEVELOPED AS THE UPPER TROUGH OVERHEAD SLOWLY
SHIFTS EAST. NORTHERLY FLOW IS HOLDING TEMPS ALONG THE COAST TO
THE MID 80S BUT INLAND AREAS ARE WARMING INTO THE PER 80S TO NEAR
90. DEWPOINTS HAVE CONTINUED TO SLOWLY FALL WITH THE DRIER NWLY
FLOW. WITH SUNSET EXPECTED SKIES TO BECOME MOSTLY CLEAR. THE FLOW
WEAKENS AND WINDS GO CALM AS THE HIGH SETTLES IN FROM THE NW.
OVERNIGHT LOWS MAINLY IN THE MID 60S WITH UPPER 60S TO AROUND 70
CLOSER TO THE COAST.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE SFC HIGH WILL SHIFT OFF THE COAST QUICKLY SUN AFTN AS THE
SHORTWAVE TROUGH CURRENTLY MOVING ACROSS MISSOURI APPROACHES AND
MOVES ACROSS THE AREA. THIS FEATURE WILL PROBABLY TRIGGER TSTMS
OVER THE HIGHER TERRAIN TO OUR WEST BY EARLY SUNDAY AFTERNOON WITH
THE POTENTIAL FOR THOSE STORMS TO DRIFT EASTWARD INTO OUR FA LATER
SUN AFTN/EVE. SOUNDINGS MOISTEN SUNDAY AFTERNOON BUT RETURN FLOW
AHEAD OF THE UPPER SYSTEM IS WEAK AND MOISTURE LOOKS TO BE
LIMITED. FOR NOW...WILL MAINTAIN JUST SLIGHT CHANCE 20% POPS SUN
AFTN. MODELS ARE NOT IN GOOD AGREEMENT SUNDAY AFTERNOON WITH THE
GFS SUGGESTING MORE MOISTURE AND LIFT WHICH APPEARS OVERDONE.
SHOULD BE ANOTHER WARM DAY WITH SLY FLOW ALLOWING TEMPS TO RUN THE
SAME TO JUST A DEGREE OR SO WARMER THAN TODAY. WE SHOULD SEE A
SLIGHT INCREASE IN THE MID LEVEL CLOUDS BUT HIGH TEMPS REMAIN IN
THE UPPER 80S TO LOW 90S WITH MODERATE HUMIDITY.

MODELS ARE STILL IN GOOD AGREEMENT WITH THE STRONG UPR TROUGH/CUT
OFF LOW DIGGING INTO THE NORTHEAST AND MID- ATLANTIC STATES ON
MONDAY AND SWINGING ITS ASSOCIATED COLD FRONT THROUGH OUR FA
MONDAY AFTN/EVE. THE MAIN QUESTION WILL BE THE EXACT TIMING OF
THE FRONT AND HOW FAST DRY AIR MOVES IN BEHIND THE FRONT. MODELS
APPEAR TO HAVE SPED UP THE FRONTAL TIMING A LITTLE REACHING RIC
AROUND 18Z AND THE AROUND 00Z. SCATTERED SHWR/TSTMS WILL LIKELY
DEVELOP OUT AHEAD OF THE FRONT WITH THE GREATEST CONCENTRATION
ACROSS OUR FA FROM SHORTLY AFTER NOON THROUGH EARLY EVENING. HAVE
MAINTAINED 30-40% POPS ACROSS THE AREA. BUFR SOUNDING DATA
INDICATES THE PRESENCE OF DECENT INSTABILITY IN THE AIR MASS AHEAD
OF THE FRONT FROM 16Z-00Z. ALTHOUGH NOT OUTLOOKED BY SPC
YET...WILL NEED TO MONITOR THINGS FOR MON AFTN/EVE FOR THE
POTENTIAL OF STRONG TO ISOLATED SVR STORMS ESPECIALLY FROM RIC
SOUTH AND EAST. DRY AIR FILTERS IN RAPIDLY IN THE MID LEVELS
MONDAY NIGHT. HIGH TEMPS MONDAY AGAIN IN THE UPR 80S TO LOW 90S.
LOWS MONDAY NIGHT IN THE LOW TO MID 60S WITH UPPER 60S ACROSS NE
NC.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
LATEST SUITE OF MODELS ALL IN REASONABLE AGREEMENT WITH THE
OVERALL MID-UPPER LEVEL PATTERN NEXT WEEK...SHOWING A SIGNIFICANT
SHIFT BACK TO ONE FAVORING A TROUGH ACRS THE EASTERN US...AS UPSTREAM
RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS STATES. THERE ARE
SUBTLE DIFFERENCES BETWEEN THE GFS/ECMWF/CANADIAN...BUT TROUGH
LOOKS TO BECOME ESTABLISHED ACRS THE GREAT LAKES AND NE STATES
TUE-WED...THEN MOVES OFF FARTHER NE INTO NEW ENGLAND/ERN CANADA
THU-FRI...AS RIDGING DRIFTS ENE FROM THE PLAINS INTO THE OHIO/TN
VALLEY. THIS SETUP WILL MAKE FOR ONE LAST VERY WARM DAY IN ADVANCE
OF THE FRONT ON MON...HIGHS INTO THE UPPER 80S TO LWR 90S. WILL
CONTINUE TO CARRY CHC POPS ALL AREAS DURING CLIMO FAVORED AFTN-EARLY
EVENING TIMEFRAME (ALTHOUGH CAPPING AT 40% FOR NOW DUE TO
UNCERTAINTY THIS FAR OUT). GENLY A COOLER/DRIER SETUP TUE-WED AS
TEMPERATURES WILL TREND BACK TO SLIGHTLY BELOW AVG FOR LATE JUNE W/
HIGHS MAINLY 80-85 AND LOWS 55-60 INLAND...AND IN THE 60S NEAR THE
COAST. DEW PTS WILL BE RATHER DRY FOR LATE JUNE...40S AND 50S DURING
THE AFTN SO SHOULD BE A PLEASANT/COMFORTABLE PERIOD.

WARMING TREND BEGINS THU...WITH TEMPS RISING TO ABOUT AVG/85-90
FOR HIGHS...THEN BACK ABOVE AVG BY FRI W/ HIGHS GENLY BACK INTO
THE 90S AS THE UPR RIDGE BECOMES CENTERED ACRS THE TN VALLEY.
ALTHOUGH ISOLATED TSTMS CAN'T BE RULED OUT BOTH THU/FRI...DUE NW
FLOW ALOFT AND POSSIBLE MCS ACTIVITY DROPPING SE FROM THE UPPER
MIDWEST...TOO MUCH UNCERTAINTY FORECASTING MCS IN THE MEDIUM RANGE
SO HAVE LEFT THU DRY AT THIS POINT. W/ INCREASING HUMIDITY/TEMPS/LOW
LEVEL INSTABILITY BY FRI WILL CARRY A 20% POP.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SCATTERED CUMULUS WILL CONTINUE OVER THE TAF SITES DURING SATURDAY
AFTN. ANY SHOWERS WILL BE TOO ISOLATED TO MENTION AND HAVE THE
GREATEST CHANCE AT ECG. WINDS WILL GENERALLY BE FROM THE NORTH.

WINDS BECOME CALM OR LIGHT AND VARIABLE FOR THE OVERNIGHT. DEWPOINTS
ARE LIKELY TO BE TOO LOW FOR FOG OVER MOST OF THE AREA. INCLUDED
MVFR AT ECG DUE TO CONDITIONS BEING A BIT MORE MOIST THERE. WITH THE
GROUND BEING WET AT THE TAF SITES (EXCEPT SBY)...DEW POINTS WILL
NEED TO BE MONITORED.

WINDS TURN TO SOUTHEAST AND SOUTH FOR SUNDAY EXCEPT NORTHEAST AT ORF
WITH SCATTERED HIGH CLOUDS.

OUTLOOK...THE NEXT COLD FRONT WILL BRING CHC FOR SHOWERS/TSTMS
MON...WITH VFR/DRY WX ANTICIPATED TUE-WED.

&&

.MARINE...
WEAK HIGH PRESSURE BUILDS IN FROM THE NORTHWEST TODAY AS A COLD
FRONT MOVES THROUGH AND SETTLES OVER NC. THIS WILL PRODUCE A
NORTHERLY WIND GENERALLY AROUND 10KT...ALTHOUGH A BRIEF PERIOD OF
15KT SPEEDS ARE POSSIBLE OVER THE CHESAPEAKE BAY AROUND AND SHORTLY
AFTER SUNRISE. HIGH PRESSURE SETTLES OVER THE AREA SATURDAY NIGHT
AND SUNDAY...BEFORE MOVING OFF THE COAST SUNDAY NIGHT AHEAD OF AN
APPROACHING COLD FRONT. LATEST GUIDANCE BRINGS THE FRONT THROUGH
LATE MONDAY AFTERNOON INTO MONDAY EVENING. MODEST CAA DEVELOPS
BETWEEN AN AREA OF HIGH PRESSURE BUILDING IN FROM THE NORTHWEST AND
LOW PRESSURE OFF THE NEW ENGLAND COAST. IF THIS PATTERN
HOLDS...THERE SHOULD BE A PERIOD OF SCA CONDITIONS IN A NORTHERLY
SURGE LATE MONDAY NIGHT INTO TUESDAY MORNING. SEAS SHOULD GENERALLY
BE 2-3FT THROUGH MONDAY WITH 1-2FT WAVES OVER THE BAY. HIGHER
SEAS/WAVES ARE EXPECTED WITH THE MONDAY NIGHT/TUESDAY MORNING SURGE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...JAO
NEAR TERM...JAO
SHORT TERM...JAO
LONG TERM...LKB
AVIATION...LSA
MARINE...AJZ
Hazardous weather outlook, Jun 23, 5:02 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 AM EDT SAT JUN 23 2012

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>094-096>100-240915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
502 AM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-VAZ095-240915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-NORFOLK/PORTSMOUTH-
502 AM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN
YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 2:08 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
208 PM EDT SAT JUN 23 2012

NCZ014-016-032-231900-
CAMDEN NC-GATES NC-PERQUIMANS NC-
208 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORM MOVING THROUGH GATES COUNTY...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RODUCO...OR ABOUT 6 MILES NORTHWEST OF
GATESVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR GATES AT 215 PM EDT...BUCKLAND...AND...GATESVILLE AT 220 PM
EDT...HAZELTON AT 225 PM EDT...EASONS CROSSROADS AT 230 PM EDT...
SUNBURY...AND...SAVAGE AT 245 PM EDT...ACORN HILL...AND...TROTVILLE
AT 255 PM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO AROUND 30
MPH AND BRIEF HEAVY RAINFALL WITH THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3631 7656 3634 7657 3632 7660 3639 7691
      3641 7695 3647 7694 3651 7690 3653 7692
      3655 7691 3654 7642 3647 7644 3651 7649
      3646 7649 3639 7646 3630 7648

LALEXAND
Special weather statement, Jun 23, 2:46 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
246 PM EDT SAT JUN 23 2012

NCZ013>017-031-032-102-231915-
CAMDEN NC-CHOWAN NC-EASTERN CURRITUCK NC-GATES NC-HERTFORD NC-
PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC-
246 PM EDT SAT JUN 23 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMDEN...
CENTRAL CURRITUCK...CENTRAL HERTFORD...GATES...NORTH CENTRAL
CHOWAN...NORTHWESTERN PASQUOTANK AND NORTHWESTERN PERQUIMANS
COUNTIES...

AT 241 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SNOWDEN TO RAYS BEACH...MOVING EAST AT 20 MPH.

* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

* THESE STORMS WILL BE NEAR CURRITUCK...SHAWBORO...AND SIGN PINE.

LAT...LON 3639 7706 3650 7675 3653 7612 3650 7595
      3649 7595 3649 7599 3647 7602 3644 7593
      3646 7592 3649 7593 3648 7592 3640 7588
      3641 7586 3647 7590 3645 7584 3633 7580
      3640 7589 3631 7589 3623 7653

DEROSA
Special weather statement, Jun 23, 3:09 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
309 PM EDT SAT JUN 23 2012

NCZ012>017-030>032-102-VAZ097-098-232000-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-
GATES NC-HERTFORD NC-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS NC-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
309 PM EDT SAT JUN 23 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...CHOWAN...
CURRITUCK...EAST CENTRAL NORTHAMPTON...HERTFORD...NORTHEASTERN
BERTIE...PASQUOTANK...PERQUIMANS...SOUTHEASTERN CITY OF CHESAPEAKE...
SOUTHEASTERN CITY OF VIRGINIA BEACH AND SOUTHERN GATES COUNTIES...

AT 305 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WATERLILY TO BELVIDERE TO UNION...MOVING SOUTHEAST AT 25 MPH.

* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

* THESE STORMS WILL BE NEAR PROCTORS CORNER...TAYLORS BEACH...
BERTHA...TEXAS...AND JARVISBURG.

LAT...LON 3609 7670 3623 7673 3608 7672 3608 7693
      3641 7738 3643 7667 3661 7588 3661 7587
      3637 7583 3655 7602 3650 7603 3608 7578
      3624 7593 3617 7591 3629 7618 3616 7605
      3615 7605 3613 7634 3606 7641

DEROSA
Special weather statement, Jun 23, 3:40 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT SAT JUN 23 2012

NCZ015>017-102-232015-
CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-WESTERN CURRITUCK NC-
340 PM EDT SAT JUN 23 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN PASQUOTANK AND SOUTHERN CURRITUCK COUNTIES...

AT 336 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BARCO
TO WEEKSVILLE...MOVING SOUTHEAST AT 15 MPH.

* WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.

* EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THESE STORMS WILL BE NEAR COINJOCK AROUND 350 PM...BERTHA AROUND
400 PM...POPLAR BRANCH AROUND 410 PM AND JARVISBURG AROUND 420 PM.

LAT...LON 3627 7628 3642 7606 3635 7590 3629 7587
      3633 7586 3630 7579 3623 7577 3622 7581
      3627 7584 3619 7582 3617 7588 3624 7594
      3615 7592 3618 7602 3627 7612 3629 7618
      3620 7607 3613 7607 3613 7610

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:14 PM EDTSpecial Weather StatementAKQCamden, Currituck, Pasquotank, Perquimans61 min
Jun 23, 2:08 PM EDTSpecial Weather StatementAKQGates52 min
Jun 23, 2:46 PM EDTSpecial Weather StatementAKQCamden, Currituck, Gates, Pasquotank29 min
Jun 23, 3:09 PM EDTSpecial Weather StatementAKQCamden, Chowan, Hertford, Pasquotank, Perquimans51 min
Jun 23, 3:40 PM EDTSpecial Weather StatementAKQCamden, Pasquotank35 min
Jun 23, 4:00 PM EDTSpecial Weather StatementAKQCamden, Chowan, Currituck, Pasquotank, Perquimans45 min
Jun 23, 4:26 PM EDTSpecial Weather StatementAKQChowan, Pasquotank, Perquimans34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.